The Diabetes Forum Support Community For Diabetics Online banner
1 - 10 of 10 Posts

·
Registered
Joined
·
609 Posts
Discussion Starter · #1 ·
My shrink is lobbying me to take Lamictal for my BP2. I've been refusing ever since I was dx'd as diabetic because I don't want to mess with my bg's. But more stress in my life is causing more mental meltdowns than I can handle, so I may have to give in.

Has anyone ever used this medication and had it interfere with your blood sugar?
 

·
Registered
Joined
·
930 Posts
to me it just looks like another "head on a post" zombie type med that disassociates you and your mental functions. when the VA had me on zombie meds i had no moods, interests, desires, like "a head on a post". how much permanent damage they do to your brain i have no idea, but they do subvert your brain.

like Laika "i just don't argue anymore"

to the shrink, you are no longer in control, you are controlled by the medication. ( zombie [ meaning no will of your own ] )

REF: Lamotrigine - PubMed Health

you should know that your mental health may change in unexpected ways and you may become suicidal (thinking about harming or killing yourself or planning or trying to do so) while you are taking lamotrigine for the treatment of epilepsy, mental illness, or other conditions. A small number of adults and children 5 years of age and older (about 1 in 500 people) who took antiepileptics such as lamotrigine to treat various conditions during clinical studies became suicidal during their treatment. Some of these people developed suicidal thoughts and behavior as early as one week after they started taking the medication. There is a risk that you may experience changes in your mental health if you take an antiepileptic medication such as lamotrigine, but there may also be a risk that you will experience changes in your mental health if your condition is not treated. You and your doctor will decide whether the risks of taking an antiepileptic medication are greater than the risks of not taking the medication.

Lamotrigine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

*

loss of balance or coordination
*

double vision
*

blurred vision
*

uncontrollable movements of the eyes
*

difficulty thinking or concentrating
*

difficulty speaking
*

drowsiness
*

dizziness
*

diarrhea
*

constipation
*

loss of appetite
*

weight loss
*

stomach, back, or joint pain
*

missed or painful menstrual periods
*

swelling, itching, or irritation of the vagina
*

uncontrollable shaking of a part of the body


My shrink is lobbying me to take Lamictal for my BP2. I've been refusing ever since I was dx'd as diabetic because I don't want to mess with my bg's. But more stress in my life is causing more mental meltdowns than I can handle, so I may have to give in.

Has anyone ever used this medication and had it interfere with your blood sugar?
 

·
Registered
Joined
·
21 Posts
Hello
Rosie yes I take lamictal very effective drug also used in thousands and thousands of epileptic children through their entire life.
Don't give the suicide statistics a second thought 3 out of 10 bi-polars commit suicide so what is the option.

Depakote another anti seizure drug similar mode of action but I had some metabolic disturbance that my Dr. caught and immediately took me off.

For me lamictal is a life saver give her a try IMO
 

·
Registered
Joined
·
21 Posts
IN response to your query and I want to reiterate kola Jim is well meaning but us bipolars no all about suicidal tendency.

No I can confirm Lamictal does not affect BG.
 

·
Registered
Joined
·
609 Posts
Discussion Starter · #5 ·
Hello
Rosie yes I take lamictal very effective drug also used in thousands and thousands of epileptic children through their entire life.
Don't give the suicide statistics a second thought 3 out of 10 bi-polars commit suicide so what is the option.

Depakote another anti seizure drug similar mode of action but I had some metabolic disturbance that my Dr. caught and immediately took me off.

For me lamictal is a life saver give her a try IMO
Hi Phraedus,

My doc looked in my chart and years ago apparently I was on Lamictal but not for very long, I can't recall why I stopped it. I may give it another go though because she just put me on a HORRIBLE med called Saphrys. It's very new and gave me awful side affects literally one minute after I took the first tablet, so I'm not going near that one again! :mad:
 

·
Registered
Joined
·
21 Posts
Yes have heard of it in my bi-polar forum on DAily Strength ( check it out ) didn't really pay too much attention to it I don't take it so I dont bother research on it too busy with my diabetes which is my true concern bi polar is an easy fix with proper meds.
 

·
Registered
Joined
·
21 Posts
yeah I know I've been on so may meds that didn't wok my bullet is lithium and lamictal along with the atypical anti- psychotic abilify
 

·
Registered
Joined
·
67 Posts
I'm a BP2, been on Lamictal for years

I'm an ultra-rapid cycling Bipolar II. After trying depakote with different antidepresents, I kept swinging wildly. Sometimes I can go from normal to barely functional zombie-mode (depressive crash) in an hour, then swing to double-speed turbo mode a day or two later (hypomania). Lamicatl has steadied everything so much that I feel normal 90+% of the time. I can honestly say I have not had ANY side effects. I wish I knew about it 15 years ago.

I've was diagnosed BP2 in 1995, but diabetic less than a week ago. Now I need to figure out the interactions of my mood swings with my BG and see if there is any relation.

The lamictal (100mg currently) has brought a reliable steadiness to my life that makes things much easier to deal with. When I do swing, its usually short hypomanic spurts for a day or less where I ride the rush like a surfer (thus my nickname) and try to take advantage of it. I am a programmer, and when I had one of those swings yesterday I got a HUGE amount of designing worked out in only hours. Channeling that power is the hard part though; I was running so fast I munched my way through the day and spiked my BG from 140 to 220 by bedtime.

Anyway, I stongly urge you to try lamictal. I've been on at least a dozen combos of drugs over the years and this single one is all I need for my BP2. My doc is great and lets me slide the dosage between 100-150mg depending on my stress levels.

Best wishes,
Surfer
 

·
Premium Member
Joined
·
6,162 Posts
I was running so fast I munched my way through the day and spiked my BG from 140 to 220 by bedtime.
What were you munching? If you plan to munch on better choices you don't need to spike ... but I think you know this :)
 

·
Registered
Joined
·
67 Posts
What were you munching? If you plan to munch on better choices you don't need to spike ... but I think you know this :)
I'm learning fast, thanks. Got DX'd only 5 days ago, hadn't cleaned the carb munchies out of my work area. When I start going manic, it's like being on speed... I can't watch 1 TV show but could watch all 50 channels at once. Just can't slow down.:eek:

I dumped everything so now it won't be so easy next time. :)
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top